Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2000, 7:56 PM MDT for Dunn County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 11, 2000, 7:56 PM MDT (01:56 UTC)
- Expired
- Aug 11, 2000, 9:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dunn County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 5:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2271 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 120158
SVRBIS
NDC025-120300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM MDT FRI AUG 11 2000
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 900 PM MDT(1000 PM CDT)
* AT 756 PM MDT(856 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM OVER THEODORE ROOSEVELT
NATIONAL PARK...OR ABOUT 44 MILES NORTHWEST OF DICKINSON...
MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILDEER AT 915 PM CDT
VERY STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN
A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING(MIDNIGHT CDT SATURDAY MORNING) FOR WESTERN NORTH
DAKOTA.
LAT...LON 4766 10310 4734 10310 4740 10221 4780 10230
4781 10265 4768 10266
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:00 PM MDT, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 11, 2:00 PM MDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 11 2000 SFC LOW IN SERN SASK. WIND SWITCH TO SWLY AND WLY WI BOUNDARY EVIDENT ON MINOT RADAR...BUT WONDERING IF THIS IS AN OUTFLOW BOUNDARY FROM NERN MT MORNING CONVECTION. TRUE FRONT MAY STILL LIE FROM E OF ISN TO NEAR DIK. MAY BE A SMALL THERMAL LOW IN EXT NWRN SD. AT ANY RATE...NWLY WINDS AND DRIER AIR BEHIND FRONT. STRONG H7 CAP THIS MORNING...15 C AT BIS...HAS ALLOWED ONLY A FEW HIGH-BASED SHOWERS/MAYBE A LIGHTNING STRIKE OR TWO IN WRN ND TODAY. MODELS BREAK DOWN THE CAP AFTER THE SFC FRONT MOVES THROUGH. TSTM ACTIVITY IN MT HAS BEEN ASSOCIATED WITH TWO VORT CENTERS...THE SECOND OF WHICH IS IN VCNTY OF TSTMS IN CNTRL MT. THIS VORT IS TO ENTER NWRN ND THIS EVE AND GREATEST CHC TSTMS WL BE ISN/MOT AREA OF CWA. WL MENTION SVR POTENTIAL AS MODIFIED SOUNDING CAPES RANGED FROM 2000 TO OVER 5000. AFT 06Z UPPER SHORTWAVE ENERGY PULLS NEWD WELL INTO MANITOBA AND THINK CHCS ARE LOW IN SRN ND FOR TSTMS. MAY SEE MORE ISOLATED OR WIDELY SCT TSTMS SOUTH...BUT FEEL CHCS ARE GOOD FOR GOOD AREAL TSTM COVERAGE IN THE NW AND N CNTRL. MID LEVELS COOL OVERNIGHT SO MAY BE ENOUGH SFC CONVERGENCE AND LIFT NEAR THE FRONT FOR TSTMS IN THE JMS AREA...SO WL KEEP POPS THERE AS WELL. DRIER AIR MOVES IN WITH HIGH PRES FOR SAT AND SUN. ANOTHER LOW DEVS IN WRN/CNTRL PLAINS SUN NIGHT AND MOVES EWD MON BRINGING A CHC OF TSTMS TO ND MON...THEN ANOTHER LOW FORMS OVER WRN HIGH PLAINS FOR CHC TSTMS AGAIN TUE NIGHT INTO WED. .BIS...NONE. VINING
In the hours before
Special weather statement, Aug 11, 6:05 PM MDT, 1 hour 51 minutes before
NDZ001-120100- NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 705 PM CDT FRI AUG 11 2000 A SEVERE THUNDERSTORM IN NORTHEAST MONTANA...WILL MOVE FROM EXTREME NORTHEAST MONTANA INTO SOUTHEAST SASKATCHEWAN THROUGH 730 PM CDT. THIS STORM HAS A HISTORY OF LARGE HAIL AND DAMAGING WINDS IN MONTANA. EXPECT STRONG GUSTY WINDS...POSSIBLE HEAVY RAIN AND HAIL IN PORTIONS OF NORTHWEST DIVIDE COUNTY N NORTHWEST NORTH DAKOTA. MR E N
Special weather statement, Aug 11, 6:15 PM MDT, 1 hour 41 minutes before
NDZ001-120100- NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 715 PM CDT FRI AUG 11 2000 A SEVERE THUNDERSTORM IN NORTHEAST MONTANA...WILL MOVE FROM EXTREME NORTHEAST MONTANA INTO SOUTHEAST SASKATCHEWAN THROUGH 730 PM CDT. THIS STORM HAS A HISTORY OF LARGE HAIL AND DAMAGING WINDS IN MONTANA. EXPECT STRONG GUSTY WINDS...POSSIBLE HEAVY RAIN AND HAIL IN PORTIONS OF NORTHWEST DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA THROUGH 730 PM CDT. MR N
Special weather statement, Aug 11, 6:25 PM MDT, 1 hour 31 minutes before
NDZ001-120125- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WILLISTON ND 725 PM CDT FRI AUG 11 2000 A STRONG THUNDERSTORM CONTINUES TO MOVE ALONG THE INTERNATIONAL BORDER BETWEEN SASKATCHEWAN AND DIVIDE COUNTY. THIS STORM HAS A HISTORY OF LARGE HAIL AND DAMAGING WINDS IN MONTANA. PEOPLE ALONG THE CANADIAN BORDER IN DIVIDE COUNTY SHOULD BE PREPARED FOR VERY STRONG WINDS TO 60 MPH AND POTENTIALLY LARGE HAIL AND LIGHTNING!!! N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 PM MDT | Severe Thunderstorm Warning | BIS | Golden Valley | 43 min |
| Aug 11, 7:11 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Aug 11, 7:40 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 65 min |
| Aug 11, 8:44 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 46 min |
| Aug 11, 8:49 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail | 41 min |
| Aug 11, 9:34 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 41 min |
| Aug 11, 9:35 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| Aug 11, 9:45 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean | 60 min |
| Aug 11, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 60 min |
| Aug 11, 10:20 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 55 min |
| Aug 11, 10:32 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 58 min |
| Aug 11, 10:56 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 64 min |
| Aug 12, 1:17 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.